Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 10, 2018, 9:01 PM PST. It took effect at Jan 11, 2018, 1:00 PM PST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 9:01 PM PST (05:01 UTC)
- In effect from
- Jan 11, 2018, 1:00 PM PST
- Expired
- Jan 13, 2018, 3:00 AM PST
- In force
- 38 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
263 WHUS76 KMTR 110501 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 901 PM PST Wed Jan 10 2018 PZZ576-111315- /O.NEW.KMTR.SC.Y.0007.180111T2100Z-180113T0500Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 901 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 9 PM PST FRIDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from 1 PM Thursday to 9 PM PST Friday. * WINDS...North 10 to 20 kt with gusts up to 30 kt. * SEAS...8 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-111315- /O.NEW.KMTR.SC.Y.0007.180111T2100Z-180113T0500Z/ Point Pinos To Point Piedras Blancas To 10 nm- 901 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 9 PM PST FRIDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from 1 PM Thursday to 9 PM PST Friday. * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
986 WHUS76 KMTR 111102 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 302 AM PST Thu Jan 11 2018 PZZ545-111915- /O.NEW.KMTR.RB.Y.0002.180111T1700Z-180112T1100Z/ Point Reyes To Pigeon Point To 10 nm- 302 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST FRIDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory for rough bar, which is in effect from 9 AM this morning to 3 AM PST Friday. * SEAS...5 to 7 feet. * FIRST EBB...2.6 knots at 12:43 PM Thursday. * SECOND EBB...1.5 knots at 12:49 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ576-111915- /O.EXT.KMTR.SC.Y.0007.180111T2100Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 302 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-111915- /O.EXT.KMTR.SC.Y.0007.180111T2100Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 302 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
278 WHUS76 KMTR 111633 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 833 AM PST Thu Jan 11 2018 PZZ545-120045- /O.CON.KMTR.RB.Y.0002.180111T1700Z-180112T1100Z/ Point Reyes To Pigeon Point To 10 nm- 833 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SEAS...8 to 11 feet at 20 seconds. * FIRST EBB...2.6 knots at 12:43 PM Thursday. * SECOND EBB...1.5 knots at 12:49 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ576-120045- /O.CON.KMTR.SC.Y.0007.180111T2100Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 833 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 12 feet at 20 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-120045- /O.CON.KMTR.SC.Y.0007.180111T2100Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 833 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...6 to 11 feet at 20 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
941 WHUS76 KMTR 112206 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 206 PM PST Thu Jan 11 2018 PZZ545-120615- /O.CON.KMTR.RB.Y.0002.000000T0000Z-180112T1100Z/ Point Reyes To Pigeon Point To 10 nm- 206 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SEAS...8 to 11 feet at 18 seconds. * FIRST EBB...2.6 knots at 12:43 PM Thursday. * SECOND EBB...1.5 knots at 12:49 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ576-120615- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 206 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...8 to 12 feet at 18 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-120615- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 206 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 11 feet at 18 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
741 WHUS76 KMTR 120500 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 900 PM PST Thu Jan 11 2018 PZZ545-121100- /O.CON.KMTR.RB.Y.0002.000000T0000Z-180112T1100Z/ Point Reyes To Pigeon Point To 10 nm- 900 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SEAS...7 to 10 feet. * FIRST EBB...1.5 knots at 12:49 AM Friday. * SECOND EBB...2.8 knots at 1:25 PM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ576-121300- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 900 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...8 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-121300- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 900 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
501 WHUS76 KMTR 121012 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 212 AM PST Fri Jan 12 2018 PZZ545-121115- /O.CAN.KMTR.RB.Y.0002.000000T0000Z-180112T1100Z/ Point Reyes To Pigeon Point To 10 nm- 212 AM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED... The National Weather Service in San Francisco has cancelled the Small Craft Advisory for rough bar. Long period swells continue to pass over the bar but sea heights will drop below 10 feet. Locally larger breakers will still be possible given the long period swell. $$ PZZ576-121600- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 212 AM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...North 15 to 20 kt with gusts up to 30 kt. * SEAS...9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-121600- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 212 AM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
442 WHUS76 KMTR 121641 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 841 AM PST Fri Jan 12 2018 PZZ576-130045- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 841 AM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...North 15 to 20 kt with gusts up to 30 kt. * SEAS...9 to 12 feet with 17 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-130045- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 841 AM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...8 to 11 feet with 17 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
534 WHUS76 KMTR 122212 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 212 PM PST Fri Jan 12 2018 PZZ576-130615- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 212 PM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...11 to 12 feet at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-130615- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 212 PM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...9 to 11 feet at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
543 WHUS76 KMTR 130500 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 900 PM PST Fri Jan 12 2018 PZZ576-131100- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 900 PM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...North 10 to 20 kt with gusts up to 25 kt. * SEAS...Around 10 ft at 15 seconds.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-131100- /O.CON.KMTR.SC.Y.0007.000000T0000Z-180113T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 900 PM PST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...Northeast 5 to 15 kt with gusts up to 25 kt. * SEAS...9 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 4:16 PM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 4:16 PM PST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
416 PM PST Wed Jan 10 2018
.SYNOPSIS...Expect a few lingering showers through this afternoon
as moist air and a weak warm front approach from the west. Dry
weather will return for the end of the week and continue through
the weekend. Rain chances return early next week.
&&
.DISCUSSION...as of 1:25 PM PST Wednesday...Lingering showers
will continue this afternoon as a weak warm front approaches from
the west. This will ultimately result in minimal additional
accumulations. Otherwise, cloudy skies will remain through most of
the day/evening as winds continue to decrease. Temperatures
around the region are currently in the low to mid 50s. Little
warming this afternoon is expected as we continue to sit under
widespread cloud cover. Some locations around San Jose and
southward may reach the low 60s over the next few hours.
High pressure will continue to build over the Eastern Pacific
through the end of the week, aside from a brief interruption
tomorrow by a weak impulse that will pass to our north. Most of
the associated precipitation will be confined to Northern
California and parts of the Northern Coastal Waters. As the upper
ridge strengthens into the weekend, expect drying conditions and
warmer temperatures along with patchy night and morning coastal
fog in the North and East Bay valleys.
The upper level ridge will weaken and shift inland into Monday as
a trough approaches from the Gulf of Alaska. This will bring
chances of rain to most of the region on Tuesday. Another system
is then set to arrive to the area by Thursday. This will continue
to be monitored over the coming days.
&&
.AVIATION...as of 4:15 PM PST Wednesday...Low-level moisture up
to 700 mb keeping MVFR ceilings over most of the area. Cigs may
rise later this afternoon then drop again in the evening
but overall conditions will be predominantly MVFR through
Thursday morning. Models indicate drier air from the midlevels
working its way down tonight and Thursday compressing the
moisture layer. This will allow for reduced vsbys late tonight
down to 3-5 miles in the SFO Bay Area and down to 1/4 mile near
STS.
Vicinity of KSFO...MVFR cigs through Thursday morning. Vsbys may
drop to 3-5 miles between 06Z and 16Z.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR ceilings through Thursday morning.
Vsbys lowering to 2-4 miles in some places after 06Z.
&&
.MARINE...as of 4:15 PM PST Wednesday...Light to moderate
northwest winds will prevail over the coastal waters overnight and
on Thursday. West to northwest swells will generally be between 4
and 9 ft through Friday before a larger swell arrives sometime
over the the weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: AS
AVIATION: W Pi
MARINE: Rowe
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:02 AM PST | Small Craft Advisory for Rough Bar | MTR | 23 hr | |
| Jan 11, 8:44 AM PST | Beach Hazards Statement | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 11 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.